Author Topic: cinnarizine - advice needed  (Read 5747 times)

Offline Nikki

  • Member
  • ***
  • Posts: 41
    • View Profile
cinnarizine - advice needed
« on: Feb 26 2011, 01:34 PM »
I would like some advice from some experienced sufferers please.  I was diagnosed with Meniere's just over a week ago whereby the consultant gave me a prescription for Bethahistine which i have to take 3 times a day (no problem with that one) Prochlorperazine which he said to take as a last resort and then he also prescribed me Cinnarizine which he said take as and when required. 

I know this is going to sound silly but how do I know when as and when required is.  At the moment I am suffering from several small dizzy spells throughout the day lasting from about 15min up to 3 hours and these get worse as the day progressess.  I am taking my bethahistine but am not sure if I should be taking the cinnarizine as well or wait until I can't go on anymore before I take it. 

I really would be grateful for any advice from anyone on this.

Many thanks

xxx

Offline Elaine

  • Standard User
  • *
  • Posts: 2419
  • Gender: Female
    • View Profile
Re: cinnarizine - advice needed
« Reply #1 on: Feb 26 2011, 02:21 PM »
Hi Nikki,
The Prochlorperazine (aka stemetil ) is for when you're at the point of vomiting or are about to or are in the midle of an attack as it will stop the vomiting .The cinnarizine acts in a similar way but you can take this when you're in pre-attack phase (you know that wobbly "urgh I'm gonna go" phase ) and it might stave off an attack and stop it from developing any further .I also use cyclazine for the same effect but it has less drowsy effects .
Hope this helps ,
Elaine xx

Offline Nikki

  • Member
  • ***
  • Posts: 41
    • View Profile
Re: cinnarizine - advice needed
« Reply #2 on: Feb 26 2011, 04:57 PM »
Hi Elaine

Thanks for the reply.  Reading it then should I be taking my cinnarizine regularly at the moment as I am wobbly and nauseas  most of the time?

I have had to spend the afternoon in bed as it came over me while clearing up the lunch things and I still feel lousy now.

xx

Offline Christina

  • Trusted member
  • *****
  • Posts: 3039
  • Gender: Female
    • View Profile
Re: cinnarizine - advice needed
« Reply #3 on: Feb 26 2011, 06:13 PM »
Hi Nikki

As you're in a very unpredictable state with your attacks at the moment, I would suggest you take the cinnarizine quite regularly for a few days and see how things go.  It may just calm things down a bit.

Chris x
not waiting for the storm to pass, but learning to dance in the rain ...

Offline Nikki

  • Member
  • ***
  • Posts: 41
    • View Profile
Re: cinnarizine - advice needed
« Reply #4 on: Feb 26 2011, 06:16 PM »
thanks Christina I will do that and see how I go.  :)

Offline Nikki

  • Member
  • ***
  • Posts: 41
    • View Profile
Re: cinnarizine - advice needed
« Reply #5 on: Feb 27 2011, 08:38 AM »
thanks Paull.

Everything makes me drowsy  ;D ;D ;D.

My GP is waiting for the consultant that diagnosed me to write to him to confirm things so I feel a bit in limbo right now.  Gonna try the cinnarizine for a few days and see if these latest bout of wobbles can become managable.  I am back at school tomorrow and don't want to be bouncing off the walls and giving the kids cause to laugh.

Offline Christina

  • Trusted member
  • *****
  • Posts: 3039
  • Gender: Female
    • View Profile
Re: cinnarizine - advice needed
« Reply #6 on: Feb 27 2011, 09:32 AM »
As cinnarizine is an over the counter travel sickness tablet you should be fine to take it for a few days without your GP overseeing it. It's an anti histamine so it is likely to make you drowsy. Chris x
not waiting for the storm to pass, but learning to dance in the rain ...

Offline Elaine

  • Standard User
  • *
  • Posts: 2419
  • Gender: Female
    • View Profile
Re: cinnarizine - advice needed
« Reply #7 on: Feb 27 2011, 09:54 AM »
Hi Nikki ,
I agree with Christina .It sounds like you're in an active phase so you need to try and get things behaving .
Yes the cinnarizine probably will make you drowsy so do take care driving (and using everyday appliances like the hoover  ;)) .My consultant once prescribed it to me as a regular course taken 3 times a day so taking it regularly for a while won't hurt if you're feeling that bad .I hate the nausea too .That affects me more than the daily wobblies I think as I start to worry I'm going to be looking for the nearest bin when I got out and about  :-\.
If you find the cinnarizine makes you too drowsy ask your GP is he can prescribe cyclazine instead .It's not as strong but I've found it does work (well for me anyway !)
Elaine xx